Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depression and long term sleep problems

Posted by Phillip Marx on December 27, 1999, at 9:49:20

In reply to Depression and long term sleep problems, posted by DL on August 28, 1998, at 22:25:45

I also took 6 months of yoga. I haven't slept without medication in almost 6 years. Yoga was useful, but not central, it helped me recover from bedridden stiffness, I had my flexibility measured before yoga and I was in the bottom of the bottom 10% but moved up to well above 50% in just a few months. My best help has been for the last two years a synergistic mix of halcion and serzone which get me a resonably stable 7-8 hours per sleep with no persistent sedative hangover. Really low doses of each multiply and are 1.7 times stronger and last 2.8 times longer than just halcion for me. Secondary sleep deficit disorders diminish as long as I keep my daily exertion below what my nightly sleep will recover.

Phillip Marx

> 2 years ago I was diagnosed with Major Depression. I had not slept for a long time, lost 25 lbs and was constantly on the verge of tears and tied up with anxiety. I walked out of work and into a mental health clinic.

> I had similar symptoms after the births of my children--especially severe after the last one 19 years ago, but was finally treated by an OB/GYN with a sleep med for about 3 mos (I had not slept for weeks and was ready to give up]. I did not start to feel normal again for about a year.

> Within the last 2 years the psychiatrist at the clinic has tried Paxil, Effexor, Wellbutrin and Pamelor. I had an instant terrible reaction to the Paxil--my anxiety totally took over. I felt like I was plugged into an electric outlet. I went out and ran and ran just to try to mask the terrible racy feeling. Then I became terribly hot like a hot flash that wouldn't stop and dizzy unless I hung my head down. This all happened in 3 days (2 days 10 mg and one day 20 mg]. I stopped it then. The only thing that kept me going was a sleeping med also prescribed that let me sleep a few hours. Effexor and Welbutrin did the same thing to me even though I started with tiny doses. At that time the sleeping med had been stopped and I went the weeks trial of each without sleeping. Terrible again! Pamelor after 8 wks was still not up to blood level the MD wanted because when I tried to raise the amount I had a tremor, dizzyness, and dry mouth so that my gums started to bleed, and I STILL was having trouble sleeping.

> Somewhere in there I was prescribed klonopin (.5mg at bed time] and that has been the only thing that has helped. I can sleep 5-6 hours with it and feel less anxious during the day. I have never increased the dose (over a year) and for a while tried to cut the tablets in half because I was feeling drowsy in the afternoon. But if I stop taking it within 2 days I am sleepless again. I found the drowsy feeling was more related to lack of sleep than to the klonopin. Even when I sleep I wake about every 90 min. This is no way to live. Nothing is enjoyable.

> I do see a counselor when the health insurance will cover it, but the clinic psychiatrist sees me about 4 times year for about 10-15 min. He gave up on AD's a year ago and has just kept me on the klonopin.

> I want some feedback on what I can do. Are there AD's or other things out there that might help? I sort of feel passed over by the health care system. I also can not drink coffee, tea or eat dark chocolate or I feel racy and hyper. I think I have a very sensitive system. I also am menopausal and since I had problems after birth I think hormones may be involved,
> When I originally went to the clinic I had been on a trial of HRT with premanin and provera. I think the provera contributed to my crash into depression. Recently I have been trying natural hormones (estradiol and natural micronized progesterone). No bad effects so far, but also the depression has not changed.

> Any ideas? I think some of the responders are psychiatrists or psychopharmacologists. I would like to hear if other people have this severe reaction to AD's and what else works. I have also taken 3 months of Yoga classes and learned deep breathing. I exercise 2-5 times a week. And, yes I do have a lot of stress in my life. PLEASE give me any ideas. I don't even remember what it was like to enjoy things. Then only emotion I seem to have is sadness. DL




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Phillip Marx thread:431